# SDR 2016FA0000278

- Difficulty date: June 7, 2016
- Submitted: June 7, 2016
- Operation: General aviation
- Aircraft: N421AN
- Make and model: Cessna 421C
- Aircraft serial: 1028
- Aircraft time: 7,672 hours
- Engine: Cont GTSIO520L
- Engine time: 1,200 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: FRCN740SA
- Part serial: 579085
- Condition: Cracked
- Location: Engine
- Part time: 1,200 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT WAS IN CRUISE AND THE RT ENGINE STARTED TO VIBRATE.  AN ALTERNATE AIRPORT WAS SELECTED AND ENROUTE THE ENGINE STARTED TO LOOSE POWER.  MAINTENANCE PERSONNEL REMOVED THE COWLING AND NOTED THAT THE NR 6 CYLINDER HEAD WAS SEPARATED FROM THE BARREL.  CYLINDER WAS REMOVED.  CYLINDER HAS MULTIPLE CRACKS EMANATING FROM THE SPARK PLUG HOLE TO THE VALVES AND AROUND THE CYLINDER HEAD.  BARREL AND HEAD ARE COMPLETELY SEPARATED.
